Total Pageviews

Sunday, 29 May 2016

Statins leave fit pensioner barely able to walk

A FIT and active 65-year-old who walked “four miles a day before breakfast” and regularly went skiing has been left crippled after taking statins for two years

Andrew Reilly, 65, began to experience muscle pain a year after taking a regular dose of the controversial cholesterol-lowering drugs.

His condition worsened until he could barely walk.

The former specialist in electronic banking, of Aylesbury, Buckinghamshire, said: “I was perfectly fine before taking the statins. If I missed a day walking, which was rare, I would be upset. I would walk up mountains and took up skiing seven years ago without any problems. Now I only walk a limited distance.”

He added: “I am apoplectic with anger. There is clear evidence that statins cause problems in some patients but the drugs industry and the NHS won’t admit it. It is my fervent hope that something will now be done to assist fit people turned into cripples.”

Last week the Sunday Express revealed that the Government is funding a £1million trial into the safety of the drugs.

The trial follows concern from doctors about side effects which include severe muscle pain, depression, fatigue, diabetes, impaired memory and stroke.

It also comes ahead of a series of planned medical meetings in northwest England where Dr Malcolm Kendrick, a heart health expert, will present data demonstrating almost half of patients discontinue statin drugs within months of taking them, in nearly all cases due to side effects including severe muscle pain.

He said: “The public are bombarded with the message that statins have almost no side effects. Why then do nearly 50 per cent of people stop taking them within a year?”

A spokesman for the Government’s drug regulator said: “The benefits of statins are well established.”

http://www.express.co.uk/

Graham

4 comments:

Margaret-whiteangel said...

Youngest sister in law had problems with Statins...not taking anymore.

Francisco Manuel Carrajola Oliveira said...

Um artigo muito interessante.
Um abraço e boa semana.

Lowcarb team member said...

Hello Margaret, thanks for your comment.
...and I know from others, who have commented on similar posts, they too experienced problems with statins and now don't take them.

All the best Jan

Lowcarb team member said...

Francisco - translation
Um artigo muito interessante. A very interesting article
Um abraço e boa semana. A hug and a good week

Good morning Francisco and thanks for your comment.
Bom dia Francisco e obrigado por seu comentário.

All the best Jan